MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; LECTRODE,ECG,FOAM

MEDLINE INDUSTRIES INC.; LECTRODE,ECG,FOAM
Catalog Number MDS611503A
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the patient, a male german shepherd, underwent a thoracotomy for surgical ligation of his patent ductus arteriosus (pda) and upon recovery, the patient was placed on the telemetry unit using three electrocardiography (ecg) conductive adhesive electrodes to monitor for rupture or potential hemorrhaging from pda.The electrodes are stored in the original packaging, in the facility storage room, on the intensive care unit (icu) floor in bins for easy access.The electrodes were in place for approximately 36 hours prior to being removed.When the patient was preparing to discharge on, the ecg pads were removed and there was a slight reddening around the sites where the pads were located.The ecg pads have been used on this patient previously to monitor the patient while he was under anesthesia, and no obvious complications were noted during that use.The patient's only known allergy is beef which was not used or ingested by the patient before, during or after the procedure.After the patient was discharged from the hospital the reddened areas that were under the electrodes turned into a 3mm black crusty area with no apparent inflammation in the right armpit area and two areas that were approximately 3 inches apart on the left side that were circular and red.After the patient was discharged from the facility, following his surgery, he was released for follow up with his referring veterinarian.The lesions did not appear for days following the removal of the ecg pads.The patient has had repeated visits to the referring veterinarian and is being treated for moist dermatitis.The sites became infected and the canine was treated with silver sulfadiazine topical ointment and given petmd hot spot skin remedy antibacterial twice a day.The canine was also given galliprant 60mg once daily for 7 days (a nonsteroidal anti-inflammatory drug nsaid) and simplicef 200mg once daily for 14 days (an antibiotic) for the infection that was experienced at the reaction sites.As of 11/14/2018 the lesions on the left side were not completely healed yet; however, the infection has cleared up with the use of antibiotics and nsaids.The exact electrodes used on the canine were discarded at the time of discharge since no issue was seen when the electrodes were removed.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient experienced burns under the electrode pads.

Common Device Name
LECTRODE,ECG,FOAM
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8111013
Report Number1417592-2018-00132
Device Sequence Number19265752
Product Code DRX
UDI-Device Identifier10080196317035
UDI-Public10080196317035
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMDS611503A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 MO
Patient Weight26